| Model Number |
400SMTHXSFT0408 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left posterior communicating artery (pcom) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the first smart coil would not advance past its initial position within its introducer sheath after several attempts were made.Therefore, the physician removed the smart coil from the microcatheter.The smart coil was placed on the back table and another attempt was made to advance the coil; however, the same issue occurred.The physician applied force to pull the smart coil out of the introducer sheath and placed the coil into saline.Next, the proximal end of the introducer sheath was cut off and the smart coil was re-advanced and successfully implanted into the target location.There was no report of an adverse effect to the patient.